Maine, 2025

Heat in Maine, August 11, 2025

August 11, 2025 · NWS CAR · 9 events in 9 counties and zones

Strong high pressure system to the southeast of Maine, as a cold front began to approach from the northwest. This resulted in temperatures in the mid 90s and dew points in the 70s, with heat indices reaching in to the mid-90s to around 100 for most of northern and central Maine.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CAR wrote it up.

Strong high pressure system to the southeast of Maine, as a cold front began to approach from the northwest. This resulted in temperatures in the mid 90s and dew points in the 70s, with heat indices reaching in to the mid-90s to around 100 for most of northern and central Maine.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before the first event at Aug 11, 1:20 AM EST, 5 hours 40 minutes earlier.

Area forecast discussion, Aug 11, 1:20 AM EST, 5 hours 40 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
220 AM EDT Mon Aug 11 2025

.SYNOPSIS...
High pressure will remain ridged southeast of the region
through Tuesday night. A cold front approaches from the
northwest on Wednesday, then crosses the area Wednesday night
and Thursday. High pressure then builds down from Southeastern
Canada behind the front through Friday.

&&

.NEAR TERM /THROUGH TUESDAY/...
...Heat Advisories continue through Tuesday...

Hot and Humid weather continues today through Tuesday. 500 MB ridge
will remain across the region as surface high remains off the mid
atlantic coast. 925MB temperatures max out at around 27C across the
interior yielding high temperatures this afternoon and again
Tuesday afternoon in the lower to mid 90s. Dew points in the
upper 60s to near 70 will result in very uncomfortable
conditions this afternoon. Apparent temperatures will range
from the mid 90s to perhaps near 100 degrees in some areas
inland from the coast. Tonight will be mainly clear and muggy.
Some late night patchy fog is possible along the coast. Lows
tonight will fall back into the mid to upper 60s in most areas.
The upper ridge begins to weaken somewhat by Tuesday but it will
still be another hot day with afternoon highs in the low to mid
90s for much of the region inland from the coast.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/...
Warm temperatures will continue Tuesday night through Wednesday
night, with southwesterly flow ahead of an approaching front.
Overnight lows both Tuesday night and Wednesday night will be in
the low to mid 60s across the region, and with dewpoints in the
same range, there will not be much relief from daytime
mugginess. Highs on Wednesday will be very slightly lower than
Tuesday, but still close to 90 across the board and the heat
advisory may need to be continued. Wednesday night, a pre-
frontal trough will cross the area, bringing the possibility of
showers and thunderstorms. However, models continue to show this
shortwave weakening and drying out as it moves into the high, so
precipitation may be somewhat limited. It appears that the
heaviest rainfall will be restricted to the mountains, the North
Woods and northeastern Aroostook County, so Bangor and Downeast
are unfortunately not going to see much relief from the
developing drought.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
On Thursday, the main upper level trough will cross the area and
bring some relief for the heat. The chance for showers and
thunderstorms extends through Thursday, although again, QPF
amounts look negligible and this is not promising for drought
relief. Temps Thursday through Friday will be closer to normal,
and dewpoints will drop significantly, making the air mass a
more comfortable one. High pressure will build back in over the
area Friday afternoon and Saturday, so temperatures will
gradually increase, but are unlikely to return to the highs seen
earlier in the week. The next chance for a front bringing
showers and thunderstorms will be on Sunday, with a stronger
cold front expected to cross the region. This may bring a little
more rainfall to all areas as well, but really is the first
chance for improving dry conditions for the whole week.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
NEAR TERM: VFR conditions are expected at all the terminals
through Tuesday. the only exception is the possibility of
patchy late night and early morning fog mainly vicinity KBHB.
S to SW wind 5 to 10 kt.

SHORT TERM:

Tuesday night-Thursday night...VFR, except for a brief period
of MVFR or IFR possible in any stronger convection. S-SW winds 5
to 10 kts through Wednesday. G15-20KT possible Wednesday
afternoon in showers or thunderstorms. NW winds 10 to 15kts
Thursday.

Friday...VFR. NW wind 10 kts.

&&

.MARINE...
NEAR TERM: Winds/seas will remain below SCA levels through
Tuesday. Visibility may be reduced at times to around 1 NM late
night and early morning fog.

SHORT TERM: Winds and seas will remain below small craft
advisory through the period. Seas 2 to 4 feet.

&&

.CLIMATE...
Record high temperatures are possible in some locations both
today and Tuesday.

Records Highs for Monday Aug 11:

Caribou: 92 in 2020, forecast high 94
Houlton: 91 in 2020, forecast high 94
Millinocket: 96 in 1944, forecast high 95
Bangor: 99 in 1944,forecast high 92

Record Highs for Tuesday Aug 12:

Caribou: 93 in 1944, forecast high 93
Houlton: 92 in 2020, forecast high 93
Millinocket: 94 in 1944, forecast high 94
Bangor: 100 in 1944, forecast high 94

&&

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Heat Advisory from 8 AM this morning to 8 PM EDT Tuesday for
     MEZ001-002-005-006-011-015>017-031-032.
MARINE...None.

&&

Near Term...TWD
Short Term...LF
Long Term...LF
Aviation...TWD/LF
Marine...TWD/LF
Climate...Maloit
Hazardous weather outlook, Aug 11, 1:37 AM EST, 5 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
237 AM EDT Mon Aug 11 2025

MEZ003-004-120645-
Northern Somerset-Northern Piscataquis-
237 AM EDT Mon Aug 11 2025

This Hazardous Weather Outlook is for North Woods Maine.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered thunderstorms expected Wednesday afternoon
into the early evening. These storms have the potential to become
strong with the threats of gusty winds and heavy downpours.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ001-002-005-006-011-015-031-032-120645-
Northwest Aroostook-Northeast Aroostook-Northern Penobscot-
Southeast Aroostook-Central Penobscot-Southern Penobscot-
Southern Piscataquis-Northern Washington-
237 AM EDT Mon Aug 11 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT TUESDAY...

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine and Penobscot Valley Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Isolated to scattered thunderstorms expected Wednesday afternoon
into the early evening. These storms have the potential to become
strong with the threats of gusty winds and heavy downpours.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ010-120645-
Central Piscataquis-
237 AM EDT Mon Aug 11 2025

This Hazardous Weather Outlook is for Central Highlands Maine.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Isolated to scattered thunderstorms expected Wednesday afternoon
into the early evening. These storms have the potential to become
strong with the threats of gusty winds and heavy downpours.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ016-017-120645-
Interior Hancock-Central Washington-
237 AM EDT Mon Aug 11 2025

...HEAT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT TUESDAY...

This Hazardous Weather Outlook is for Interior DownEast Maine.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-120645-
Coastal Hancock-Coastal Washington-
237 AM EDT Mon Aug 11 2025

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-120645-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
237 AM EDT Mon Aug 11 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

9 heat. Local standard time, as filed.

Heat, Southeast Aroostook

When
August 11, 7:00 AM EST to 4:00 PM EST
Where
Southeast Aroostook forecast zone
Reported by
ASOS
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Northeast Aroostook

When
August 11, 7:00 AM EST to 4:00 PM EST
Where
Northeast Aroostook forecast zone
Reported by
AWOS
Coordinates
46.659, -68.599 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Southern Penobscot

When
August 11, 7:00 AM EST to 4:00 PM EST
Where
Southern Penobscot forecast zone
Reported by
ASOS
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Northern Penobscot

When
August 11, 7:00 AM EST to 4:00 PM EST
Where
Northern Penobscot forecast zone
Reported by
ASOS
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Central Penobscot

When
August 11, 7:00 AM EST to 4:00 PM EST
Where
Central Penobscot forecast zone
Reported by
COOP Observer
Coordinates
45.401, -68.649 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Southern Piscataquis

When
August 11, 7:00 AM EST to 4:00 PM EST
Where
Southern Piscataquis forecast zone
Reported by
Mesonet
Coordinates
45.837, -69.284 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Interior Hancock

When
August 11, 7:00 AM EST to 4:00 PM EST
Where
Interior Hancock forecast zone
Reported by
RAWS
Coordinates
44.563, -68.368 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Central Washington

When
August 11, 7:00 AM EST to 4:00 PM EST
Where
Central Washington forecast zone
Reported by
AWOS
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

Heat, Northern Washington

When
August 11, 7:00 AM EST to 4:00 PM EST
Where
Northern Washington forecast zone
Reported by
Mesonet
Coordinates
44.970, -67.609 (the zone’s center; the record gives no point)

Temperatures in the mid-90s with dewpoints in the 70s, producing heat indexes around mid-90s to 100 degrees.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maine in 2025Every state in 2025This day in weather historyWarnings in Maine, August 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1291806, 1291807, 1291808, 1291809, 1291810, 1291812, 1291815, 1291816, 1292230.